Multiplicity results for nonlocal fractional $p$-Kirchhoff equations via Morse theory

Binlin Zhang, Giovanni Molica Bisci, Mingqi Xiang



In this paper, we apply Morse theory and local linking to study the existence of nontrivial solutions for Kirchhoff type equations involving the nonlocal fractional $p$-Laplacian with homogeneous Dirichlet boundary conditions: \begin{align*} \begin{cases} \!\bigg[M\bigg(\displaystyle\iint_{\mathbb{R}^{2N}}\!\frac{|u(x)-u(y)|^p}{|x-y|^{N+ps}}dxdy\bigg)\bigg]^{p-1} \!(-\Delta)_p^su(x)=f(x,u)&\mbox{in }\Omega,\\ u=0&\mbox{in } \mathbb{R}^{N}\setminus\Omega, \end{cases} \end{align*} where $\Omega$ is a smooth bounded domain of $\mathbb{R}^N$, $(-\Delta)_p^s$ is the fractional $p$-Laplace operator with $0< s< 1< p< \infty$ with $sp< N$, $M \colon \mathbb{R}^{+}_{0}\rightarrow \mathbb{R}^{+}$ is a continuous and positive function not necessarily satisfying the increasing condition and $f$ is a Carathéodory function satisfying some extra assumptions.


Fractional $p$-Laplacian; Kirchhoff type equations; Morse theory; local linking

Full Text:



C.O. Alves, F.J.S.A. Corrês and T.F. Ma, Positive solutions for a equasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl. 49 (2005), 85–93.

D. Applebaum, Lévy processes — from probability to finance quantum groups, Notices Amer. Math. Soc. 51 (2004), 1336–1347.

G. Autuori and P. Pucci, Elliptic problems involving the fractional Laplacian in RN, J. Differential Equations 255 (2013), 2340–2362.

G. Autuori, A. Fiscella and P. Pucci, Stationary Kirchhoff problems involving a fractional elliptic operator and a critical nonlinearity, Nonlinear Anal. 125 (2015), 699–714.

H. Brézis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York (2011).

B. Barrios, E. Colorado, A. De Pablo and U. Sanchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations 252 (2012), 6133–6162.

Z. Binlin, G. Molica Bisci and R. Servadei, Superlinear nonlocal fractional problems with infinitely many solutions, Nonlinearity 28 (2015), 2247–2264.

L. Caffarelli, Nonlocal equations, drifts and games, Nonlinear Partial Differential Equations, Abel Symposia 7 (2012), 37–52.

F.J.S.A.Corrêa and G.M. Figueiredo, On an elliptic equation of p-Kirchhoff type via variational methods, Bull. Austral. Math. Soc. 74 (2006), 236–277.

F.J.S.A.Corrêa and G.M. Figueiredo, On a p-Kirchhoff equation via Krasnoselskiı̆’s genus, Appl. Math. Lett. 22 (2009), 819–822.

F. Colasuonno and P. Pucci, Multiplicity of solutions for p(x)-polyharmonic elliptic Kirchhoff equations, Nonlinear Anal. 74 (2011), 5962–5974.

C. Chen, H. Song and Z. Xiu, Multiple solution for p-Kirchhoff equations in RN , Nonlinear Anal. 86 (2013), 146–156.

X. Chang and Z.Q. Wang, Nodal and multiple solutions of nonlinear problems involving the fractional Laplacian, J. Differential Equations 256 (2014), 2965–2992.

E. Di Nezza, G. Palatucci and E. Valdinoci, Hitchhiker’s guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), 521–573.

G. Franzina and G. Palatucci, Fractional p-eigenvalues, Riv. Mat. Univ. Parma 5 (2014), 373–386.

M. Ferrara, G. Molica Bisci and B.L. Zhang, Existence of weak solutions for non-local fractional problems via Morse theory, Discrete Contin. Dyn. Syst. B 19 (2014), 2483–2499.

A. Fiscella and E. Valdinoci, A critical Kirchhoff type problem involving a nonlocal operator, Nonlinear Anal. 94 (2014), 156–170.

A. Iannizzotto, S. Liu, K. Perera and M. Squassina, Existence results for fractional p-Laplacian problems via Morse theory, Adv. Calc. Var. 9 (2016), 101–125.

A. Iannizzotto and M. Squassina, Weyl-type laws for fractional p-eigenvalue problems, Asymptotic Anal. 88 (2014), 233–245.

Q.S. Jiu and J.B. Su, Existence and multiplicity results for Dirichlet problems with pLaplacian, J. Math. Anal. Appl. 281 (2003), 587–601.

G. Kirchhoff, Mechanik, Teubner, Leipzig (1883).

E. Lindgren and P. Lindqvist, Fractional eigenvalues, Calc. Var. Partial Differential Equations 49 (2014), 795–826.

N. Laskin, Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A 268 (2000), 298–305.

N. Laskin, Fractional Schrödinger equation, Phys. Rev. E 66 (2002), 056108.

J.L. Lions, On some questions in boundary value problems of mathematical physics, Contemporary Developments in Continuum Mechanics and Partial Differential Equations. Proc. Internat. Sympos., Inst. Mat. Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1977, NorthHolland Math. Stud., North-Holland, Amsterdam 30 (1978), 284–346.

D. Liu, On a p-Kirchhoff equation via Fountain Theorem and Dual Fountain Theorem, Nonlinear Anal. 72 (2010), 302–308.

D. Liu and P. Zhao, Multiple nontrivial solutions to a p-Kirchhoff equation, Nonlinear Anal. 75 (2012), 5032–5038.

J.Q. Liu, A Morse index of a saddle point, Syst. Sc. Math. Sc. 2 (1989), 32–39.

J.Q. Liu and J.B. Su, Remarks on multiple nontrivial solutions for quasi-linear resonant problems, J. Math. Anal. Appl. 258 (2001), 209–222.

T.F. Ma, Remarks on an elliptic equation of Kirchhoff type, Nonlinear Anal. 63 (2005), 1967–1977.

G. Molica Bisci, Fractional equations with bounded primitive, Appl. Math. Lett. 27 (2014), 53–58.

G. Molica Bisci and V. Radulescu, Ground state solutions of scalar field fractional Schroedinger equations, Calc. Var. Partial Differential Equations 54 (2015), 2985–3008.

G. Molica Bisci and V. Radulescu, Multiplicity results for elliptic fractional equations with subcritical term, NoDEA Nonlinear Differential Equations Appl. 22 (2015), 729–739.

G. Molica Bisci and D. Repovs, On doubly nonlocal fractional elliptic equations, Rend. Lincei Mat. Appl. 26 (2015), 161–176.

G. Molica Bisci and R. Servadei, A bifurcation result for non-local fractional equations, Anal. Appl. 13 (2015), 371–394.

G. Molica Bisci and R. Servadei, A Brezis–Nirenberg splitting approach for nonlocal fractional equations, Nonlinear Anal. 119 (2015), 341–353.

N. Nyamoradi, Existence of three solutions for Kirchhoff nonlocal operators of elliptic type, Math. Commun. 18 (2013), 489–502.

P. Pucci and S. Saldi, Critical stationary Kirchhoff equations in RN involving nonlocal operators, Rev. Mat. Iberoam. 32 (2016), 1–22.

P. Pucci, M.Q. Xiang and B.L. Zhang, Multiple solutions for nonhomogeneous Schrödinger–Kirchhoff type equations involving the fractional p-Laplacian in RN, Calc. Var. Partial Differential Equations 54 (2015), 2785–2806.

P. Pucci, M.Q. Xiang and B.L. Zhang, Existence and multiplicity of entire solutions for fractional p-Kirchhoff equations, Adv. Nonlinear Anal. 5 (2015), 27–55.

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst. 33 (2013), 2105–2137.

R. Servadei and E. Valdinoci, Mountain pass solutions for non-local elliptic operators, J. Math. Anal. Appl. 389 (2012), 887–898.

, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A 144 (2014), 831–855.

J. Sun and S. Liu, Nontrivial solutions of Kirchhoff type problems, Appl. Math. Lett. 25 (2012), 500–504.

J. Sun and C.L. Tang, Existence and multiplicity of solutions for Kirchhoff type equations, Nonlinear Anal. 74 (2011), 1212–1222.

M.Q. Xiang, B.L. Zhang and M. Ferrara, Existence of solutions for Kirchhoff type problem involving the non-local fractional p-Laplacian, J. Math. Anal. Appl. 424 (2015), 1021–1041.

M.Q. Xiang, B.L. Zhang and M. Ferrara, Multiplicity results for the nonhomogeneous fractional p-Kirchhoff equations with concave-convex nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A 471 (2015), 1–14.

M.Q. Xiang, B.L. Zhang and V. Radulescu, Existence of solutions for perturbed fractional p-Laplacian equations, J. Differential Equations 260 (2016), 1392–1413.


  • There are currently no refbacks.

Partnerzy platformy czasopism